MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It is alleged that an advance 35 lp low profile balloon catheter was being used as a physician was attempting to place a stent in a dialysis fistula located in the patient's right arm when the balloon ruptured circumferentially during inflation of the balloon.It was reported that a 50/50 mixture of saline and isoview was used during the procedure, and the inflation pressure is unknown.It was also reported that there was slight angulation inside of the vessel but no calcification.There was no part of the device left in the patient.No adverse effects have been reported.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used, damaged advance 35 lp low profile balloon catheter was returned for investigation.A non-cook sheath with a 6fr-stamped hub was also returned with the cook balloon catheter inserted through it.The non-cook sheath was located approximately 3cm from the distal end of the balloon catheter.It was removed from the cook balloon catheter.The balloon had a longitudinal separation and a radial separation.A middle portion of the balloon material is not present.4.0cm of catheter tubing separates the distal section of balloon material and the proximal section of balloon material.Inspection of the surface of the device showed no non-conformities.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6745479
Report Number1820334-2017-01882
Device Sequence Number16486918
Product Code DQY
UDI-Device Identifier10827002523538
UDI-Public(01)10827002523538(17)180427(10)5835754X
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-6.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1